Return to the Health Forum | Post a Follow-Up

 o
Anyone on Lisinopril?

Posted by cmama (My Page) on
Thu, Jul 15, 10 at 9:24

I just started a low dose of lisinopril and wonder if anyone has side effects from it.
Carol


Follow-Up Postings:

 o
RE: Anyone on Lisinopril?

My husband has been on 10mg for about 18 months no problems at all!


 o
RE: Anyone on Lisinopril?

I think that is an ace inhibitor, if it is the most common problem is a dry cough. I took it on my roller coaster ride of finding a BP med whose side effects didn't bother me. After two months of taking this med and coughing, the cough turned into a wet cough. I quit....it took two months for it to go away. Most people don't have a problem with it. I take Cozzar now, no problem.


 o
RE: Anyone on Lisinopril?

My hubby took it for his heart as he has a defib and it made is blood pressure so low he could hardly go..Plus the cough! Finally after a stint in the hospital he is doing sooooo much better off of it..Linda


 o
RE: Anyone on Lisinopril?

I used lisinopril without any side effects at all, other than feeling tired. Of course, it is usually prescribed with a diuretic and/or beta blocker, not by itself, and I had all three types which contributed to the sedation. But I should think that you have little to worry about.


 o
RE: Anyone on Lisinopril?

I started on it with a dosage of 30 MG several years ago. With the doctor's OK, I started cutting them in half, so that it was 15 MG. Never had any side effects.
I just had a defib installed, after a 'sudden cardiac arrest', a week ago. It was installed 2 days ago. They put me on 2.5 MG. They though the original dosage was way too high.


 o
RE: Anyone on Lisinopril?

I was on it and around March I had started with sore throat and a cough then nasal drip. Thought it was sinuses and had Ct-scan finally may doctor sent me to ENT and he thought it was the Lisinopril. I still think its an allergy to something but the allergist around here won't accept Humana. It's one thing or the other. My problem still unsovled today I feel lousy and this is another day I am running temp of 99 My scratchy thoat isn't as bad or nasal drip since I quit the Lisinopril Good Luck to you


 o
RE: Anyone on Lisinopril?

I discontinued taking it, since it made my heart rate beat very fast.


 o
RE: Anyone on Lisinopril?

On lisinopril 10mg & bendroflumethiazide 2.5mg. This dropped my blood pressure from 165/110 to 140/90. I had been avoiding increasing the lisinopril to 20mg. In addition to family history of hypertension, I was 115kg (I'm 6' age 47). Gradually over past 7 months got weight down to 80kg. Diet, regular cardio (cross trainer) and anaerobic (weights). Stopped the diuretic. BP 130/80. Initially side effects were persistent, dry coughing but that stopped when I quit smoking. Occasionally a little light-headed a few hours or so after taking. No other problems with lisinopril.

Here is a link that might be useful: Drug information forum


 o
RE: Anyone on Lisinopril?

I took it and had the dry cough. It wasn't bad at first but then it turned into a wet cough just like a cold. My doc said it can't do that but it did. When I quit it all went away. It's for blood pressure right. I haven't found many drugs I can take. I tried 4 different blood pressure meds and had serious side effects with all. They weren't deadly side effects, things like the dry cough, weight gain, retaining urine, which could be deadly I guess. I found a new doctor who said they were making my pressure to low that was why I was having dizzy spells. I finally quit taking them and low and behold my blood pressure was normal. It was the doctor's nagging that made it go up. No dizzy more spells.


 o
RE: Anyone on Lisinopril?

I used to take a diuretic and , when put on Lisinapril, dr. immediately took me off the diuretic. She said I didn't need both. It controls by bp beautifully with no side effects.


 o
RE: Anyone on Lisinopril?

ACE inhibitors are excellent drugs for high blood pressure, post heart attack and congestive heart failure indications. A dry cough does occur not too infrequently however . An alternative that basically works on the same pathway is an ARB-- cheap now that they have gone generic and fewer side effects than ACE inhibitors like lisinopril


 o
RE: Anyone on Lisinopril?

I started taking Lisinopril about 2 weeks ago. It is slowly lowering my blood pressure. But I seem to be more tired all the time. I usually take the medicine in the morning and I am moving it to night time to see if that helps. It has made me slightly dizzy upon standing. Use this drug info forum to discuss more about lisinopril.


 o
RE: Anyone on Lisinopril?

Took Lisinopril for blood pressure(18 months), it was very good at lowering blood pressure, however after 16 months of taking it I had very bad "allergic" reaction. After various tests docs think it's Lisinopril. I still get severe swelling of eyes which are also red and very itchy. Have been off medicine for almost 3 months but have been told it may take up to 6 months to leave my system so may get these horrible symptoms until it does.


 o
RE: Anyone on Lisinopril?

I used PPI for about 4 months, then I realized it was the acic inhibitor that was causing the sores and itching on my head. I quit taking it and after two years still have the problems. Some side effects never go away. Good Luck.


 o
RE: Anyone on Lisinopril?

hubby has been taking it for years now, it's the generic form of Zestril.

Before the generic lisinopril came on the market he took Zestril with no problems, switched to the lisinopril as soon as it cam out and no problems.


 o
RE: Anyone on Lisinopril?

I was on it for three months and had many side effects which were all gradual. It made me very tired, I had a constant post nasal drip and coughing. I would get nauseous and vomit without warning, lost my sense of taste, had the chills and just could not tolerate it.
All medications have side effects but read about this stuff and it is plain scary.


 o
RE: Anyone on Lisinopril?

I have been taking it for years and just deal with the dry cough and hoarse voice. I noticed,however, that my BP got too low, so now I tend to take it every other day (10 mg). Now, from reading these posts, I realize that my occasional light-headedness could be caused by the med. My BP only goes up in the late PM so that is when I take it.


 o Post a Follow-Up

Please Note: Only registered members are able to post messages to this forum.

    If you are a member, please log in.

    If you aren't yet a member, join now!


Return to the Health Forum

Information about Posting

  • You must be logged in to post a message. Once you are logged in, a posting window will appear at the bottom of the messages. If you are not a member, please register for an account.
  • Please review our Rules of Play before posting.
  • Posting is a two-step process. Once you have composed your message, you will be taken to the preview page. You will then have a chance to review your post, make changes and upload photos.
  • After posting your message, you may need to refresh the forum page in order to see it.
  • Before posting copyrighted material, please read about Copyright and Fair Use.
  • We have a strict no-advertising policy!
  • If you would like to practice posting or uploading photos, please visit our Test forum.
  • If you need assistance, please Contact Us and we will be happy to help.


Learn more about in-text links on this page here